Monday, June 28, 2010

Just Shoot Me

Miss Pill: "I can't stand the side effects, and it's not helping. I don't want to take it."

Dr. Grumpy: "Okay, let me write out a schedule to taper off it."

(scribbles on paper)

Dr. Grumpy: "All right, have a look at this. You'll drop to 2 pills a day for a week, then 1 a day for a week, then stop. So you'll be off it in 2 weeks."

Miss Pill: "TWO WEEKS?!!! I can't do 2 weeks! I have to take it at least 3 more months."

Dr. Grumpy: "You just said you wanted to be off it. Why do you have to take it for 2 more months?"

Miss Pill: "I just paid $25 for a 3 month supply. I don't want them to go to waste."


WarmSocks said...

Wow! Would you pay $25 to get rid of the side effects? Okay then, taper for two weeks, then throw the rest out and be glad it was that easy to feel better.

Oops. I meant to say dispose of the leftover meds in an approved manner. Everyone knows you should never throw away unused medicine.

Anonymous said...

Maybe one of the "horrible side-effects" is idiocy. Minny

Amanda said...

Ah. She's clearly never heard the term "sunk cost". And the $25 she's already spent is more important than the side-effects she's feeling. They can't be that bad.

Anonymous said...

An odd way to get rid of unwanted meds.

Anonymous said...

The money is spent. Taking the meds or not will not bring the money back.And causing your self to have side effects will make you feel better about the money spent?

Anonymous said...

Aw, you can probably sell two months worth of your medication on the black market for at least $20... I mean, I imagine so. of course. :p

Moose said...

I've learned to get 2 weeks of a 'new' medication first. If it doesn't make me have hives, fevers, rashes, vomiting, heebie jeebies, religious nuts at my doorbell, or other unwanted side effects, then I can go back and get the rest of the prescription.

A lot of people don't know that (at least with a walk-in pharmacy) you can hand them a 3 month script and say "Please only fill 2 weeks worth." [or whatever timespan]

Anonymous said...

Wow! 3 months for only $25. I want her drug card(insurance)!

Have Myelin? said...

Reminds me of a convo I had with a fellow MS'er. We both have bladder issues because of it. Anyway I told her how happppppy I was to be back on Vesicare. She said "it causes constipation." I said "I knoooowwww! That's like dessert!" LOL. She stared at me for a minute and said "I guess you have a point...." For those who don't know, if you have MS it helps bowel difficulties so we feel *ahem* more normal...not constipated. All in how you view things.

Sometimes we don't know a good thing when we have it.

Anonymous said...

with a proper taper, she can keep the side effects going for 6 months.

outre said...

Logic fail.

Anon at 6:03, good one! She can really get her money's worth.

Locations of visitors to this page